MAUDE Adverse Event Report: GRIFOLS DIAGNOSTIC SOLUTIONS INC. PROCLEIX ULTRIO ELITE ASSAY; HIV-1/HIV-2/HCV/HBV DEVICE

GRIFOLS DIAGNOSTIC SOLUTIONS INC. PROCLEIX ULTRIO ELITE ASSAY; HIV-1/HIV-2/HCV/HBV DEVICE
Catalog Number 731774
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, grifols customer, grifols customer (b)(6) (pakistan) reported one sample that was nonreactive with ultrio elite (ue) and serology (assays unknown) but was reactive for hbv in "roche 6800".Fresh frozen plasma from the same donation was retested in ue (nonreactive) and roche (reactive).The customer requested an explanation for the discordant results.Due to the reactive result from the roche, the donation was not used.No sample remains for investigation.A previous events search for hbv sensitivity issues across all ue master lots was performed and no trends were identified that indicated a loss of sensitivity in any ue reagent master lot.A risk assessment was performed.The severity of a blood screening false negative result is critical, as use of an infected donation can cause multiple infections.The probability of a false negative result is remote based on the previous events search.False negative results do occur but are rare.Following iso 14971, grifols risk assessment is based on severity of a harm or impact to human health and the probability of occurrence of harm or impact to human health.Based on the severity rating of 'critical' and probability rating of 'remote', the overall risk posed by a false negative ultrio elite result is determined to be acceptable.No impact to product was identified.Ue master lots are not released to the customer without passing release criteria.A previous events search in the grifols complaint system indicates that the assay is working as designed.The impact to the customer was questioning the disagreement between the ultrio elite and roche assays.An investigation is ongoing for the discordant hbv result pending receipt of basic information requested including results reports, assay names used, reagent master lot used, and sample handling information has been requested.Grifols also requested the customer testing protocol as it is suspected the customer was performing an evaluation of the ue assay and the roche assay rather than normal donor screening.Ue master lots are released to the customer after they pass the release criteria.A previous events search in the grifols complaint system indicates that the assay is working as designed.Follow-up information for this report will be provided when available.
 
Event or Problem Description
On 15feb2024, grifols customer, grifols customer armed forces institute of transfusion (pakistan) reported one sample that was nonreactive with ultrio elite (ue) and serology (assays unknown) but was reactive for hbv in "roche 6800".Fresh frozen plasma from the same donation was retested in ue (nonreactive) and roche (reactive).The customer requested an explanation for the discordant results.Due to the reactive result from the roche, the donation was not used.No sample remains for investigation.A previous events search for hbv sensitivity issues across all ue master lots was performed and no trends were identified that indicated a loss of sensitivity in any ue reagent master lot.A risk assessment was performed.The severity of a blood screening false negative result is critical, as use of an infected donation can cause multiple infections.The probability of a false negative result is remote based on the previous events search.False negative results do occur but are rare.Following iso 14971, grifols risk assessment is based on severity of a harm or impact to human health and the probability of occurrence of harm or impact to human health.Based on the severity rating of 'critical' and probability rating of 'remote', the overall risk posed by a false negative ultrio elite result is determined to be acceptable.No impact to product was identified.Ue master lots are not released to the customer without passing release criteria.A previous events search in the grifols complaint system indicates that the assay is working as designed.The impact to the customer was questioning the disagreement between the ultrio elite and roche assays.An investigation is ongoing for the discordant hbv result pending receipt of basic information requested including results reports, assay names used, reagent master lot used, and sample handling information has been requested.Grifols also requested the customer testing protocol as it is suspected the customer was performing an evaluation of the ue assay and the roche assay rather than normal donor screening.Ue master lots are released to the customer after they pass the release criteria.A previous events search in the grifols complaint system indicates that the assay is working as designed.Follow-up information for this report will be provided when available.23may2024: follow-up information: no additional information was provided.The root cause of the disagreement between ue and roche/ serology is likely low titer hbv, but this could not be confirmed due to lack of sample for investigation.Intermittent reactive results are expected in low titer samples (at or below the 95% lod of the ue assays).Based on the previous events search and qc release data processes in place, the ultrio elite assay is working as designed no further information is expected, this is the final report.

Brand Name
PROCLEIX ULTRIO ELITE ASSAY
Common Device Name
HIV-1/HIV-2/HCV/HBV DEVICE
Manufacturer (Section D)
GRIFOLS DIAGNOSTIC SOLUTIONS INC.
4560 horton street
emeryville CA 94608
Manufacturer Contact
jin shi
10808 willow court
san diego, CA 92127
8582020806
MDR Report Key18909141
Report Number2032600-2024-00002
Device Sequence Number6971742
Product Code QHO
UDI-Device Identifier00859882007672
UDI-Public00859882007672
Combination Product (Y/N)N
Initial Reporter CountryPK
PMA/510(K) Number
BL125652
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number731774
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/15/2024
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown